If you are an athlete, you may have taken anabolic steroids to help you bulk up. However, while these steroids can improve your muscle mass, they can have an unintended consequence for your appearance. By themselves, steroids will not cause thinning hair. However, if you already have a genetic disposition to hair loss, the medications can accelerate the process . If you have not yet suffered hair loss, you can prevent the condition by stopping your steroid regimen. Fortunately, even if you are already starting to look a little thin on top, Dr. Konior offers a number of hair loss treatments. After evaluating your needs and the balding pattern, he will choose the most suitable option for you. To learn more about hair loss after steroid use, contact our Chicago practice today.
Although many prescription drugs and some over the counter medications may cause hair loss, it's rarely permanent and usually stops when treatment ends.
Don't attempt to self-diagnose, or stop any medication that you think is causing the problem. Discuss the situation with your doctor.
Read everything you can about every medication that's prescribed for you. If it seems to be a common hair loss cause, ask if you can have an alternative drug.
You can usually expect your locks to be back to their former glory within a few months of stopping your medication.